MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH MULTIFIBREN U

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH MULTIFIBREN U
Model Number MULTIFIBREN U
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that discordant, falsely elevated fibrinogen results were obtained on patient samples using multifibren u reagent on an atellica coag 360 system.Quality controls (qcs) were within acceptable ranges prior to and after the discordant results were obtained.The customer reported that the repeat results were obtained at another laboratory on a sysmex cs-5100 system using dade thrombin reagent.Siemens is investigating the issue.
 
Event or Problem Description
Three discordant, falsely elevated fibrinogen results were obtained on three patient samples using multifibren u reagent on an atellica coag 360 system.The discordant results were reported to the physician(s).Two of the three samples were repeated using the fib multi u low method with the same multifibren u reagent on the same atellica coag 360 system, resulting lower.The same three samples were repeated at another laboratory on a sysmex cs-5100 system using dade thrombin reagent, also resulting lower.The customer did not indicate if the repeat results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated fibrinogen results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00042 on 04-apr-2019.Siemens filed the first supplemental mdr 9610806-2019-00042_s1 on 08-may-2019.Additional information (14-may-2019): siemens performed additional testing with the affected patient samples received from the customer site.Three of the samples received (samples 3, 4 and 7) recovered below the reference range when run for fibrinogen using multifibren u reagent on the atellica coag 360 system.The same three samples were run for fibrinogen on the atellica coag 360 system using dade thrombin reagent and recovered low.Fibrinogen results also recovered low when run using a sysmex cs-5100 system with dade thrombin reagent.However, when the same three samples were measured with test thrombin and batroxobin, the results recovered above the reference range.All reference controls recovered within range.Therefore, the cause of the discordant results was most likely sample specific.As per the multifibren u instructions for use (ifu): degradation products of fibrin (ogen) lead to prolonged coagulation times and therefore to diminished recovery of fibrinogen.Therapy with direct thrombin inhibitors may contribute to diminished recovery.The result code and conclusion code in section h6 were updated based on the additional information.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00042 on 04-apr-2019.Additional information (10-apr-2019): siemens further investigated the issue.For patient 3 (903070274p), the result of 1.2 g/l seems to be the mean value calculated out of the measurement of fib multi u (1.2 g/l) and fib multi u low (0.9 g/l), which is not recommended.The kinetics of both measurements were as expected.The result for the fib multi u low has the flag "sample tube under filled", which is due to the fact that the sample has been placed on the instrument for the second time.This result also has the flag "sample tube under filled" and the flag "expired reagent used".Siemens has received the affected patient samples from the customer site for further investigation.Siemens is investigating the issue.

Brand Name
MULTIFIBREN U
Common Device Name
MULTIFIBREN U
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8482833
Report Number9610806-2019-00042
Device Sequence Number1783510
Product Code KQJ
UDI-Device Identifier00842768017872
UDI-Public00842768017872
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K934326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Model NumberMULTIFIBREN U
Device Catalogue Number10446691
Device Lot Number539041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer04/10/2019
05/14/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/08/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1